Florida, 2014Hail in Florida, July 1, 2014
July 1, 2014 · NWS TBW · 1 event in 1 county or zone
Scattered thunderstorms developed across the area, mostly on sea breeze boundaries. One of the storms produced nickel sized hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across the area, mostly on sea breeze boundaries. One of the storms produced nickel sized hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 1, 2:00 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 1, 2:00 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
300 PM EDT TUE JUL 1 2014
...CENTER OF TROPICAL STORM ARTHER LOCATED ABOUT 100 MILES
SOUTHEAST OF CAPE CANAVERAL...
.SYNOPSIS...
NARROW BANDS OF SHOWERS AND A FEW THUNDERSTORMS WERE WRAPPING
AROUND ARTHUR FROM THE VILLAGES THROUGH SEBRING. RADAR ALSO SHOWED
ISOLATED SHOWERS POPPING UP IN TAMPA BAY AND NEAR YANKEETOWN DUE
TO CONVERGING WINDS ALONG THE COAST. HEAT INDEX ACROSS AREA MOSTLY
100 TO 106 BUT CONTINUE BELOW ADVISORY CRITERIA OF 108.
&&
.SHORT TERM (TONIGHT AND WEDNESDAY)...
UNTIL 8 PM KEPT A 30 PERCENT CHANCE OF STORMS ALONG THE IMMEDIATE
COAST AND ALONG THE CURRENT RAIN BANDS FROM ARTHUR.
LEANED FORECAST TOWARD A WELL BEHAVED ARTHUR WITH DRY AIR ALOFT
OVER FORECAST AREA AND LOW RAIN CHANCES. IF THE TROPICAL STORM
TAKES THE WEST SIDE OF THE CONE THEN WILL HAVE TO UPDATE.
THINGS TO WATCH OUT FOR INTO THE HOLIDAY WEEKEND...HEAT STRESS AND
DEVELOPING RIP CURRENTS.
.PREVIOUIS MID TERM (WEDNESDAY NIGHT - THURSDAY)...
WEAK UPPER LEVEL RIDGING ON WEDNESDAY WILL SIT ABOVE A TROPICAL
SYSTEM...CURRENTLY TERMED TROPICAL DEPRESSION ONE...POSITIONED NORTH
OF THE BAHAMAS. THIS SYSTEM IS FORECAST TO MOVE NORTH...ROUGHLY
PARALLEL TO THE ATLANTIC COAST ON WEDNESDAY AND THURSDAY. ALTHOUGH
WINDS OVER THE COUNTY WARNING AREA ARE NOT FORECAST TO INCREASE
SIGNIFICANTLY AS THIS SYSTEM STRENGTHENS...A FEW RAIN BANDS MAY PASS
THROUGH THE INTERIOR FLORIDA PENINSULA...INCREASING RAIN CHANCES.
CLOSER TO THE WEST COAST...SUBSIDENCE ALONG THE PERIPHERY OF THE
SYSTEM WILL LIMIT RAIN CHANCES...THOUGH ISOLATED TO SCATTERED STORMS
ARE STILL EXPECTED.
ALTHOUGH CLOUDINESS MAY BE ON THE RISE...THE SUBSIDENCE OVER WEST
CENTRAL AND SOUTHWEST FLORIDA WILL KEEP TEMPERATURES WARM...WITH
HIGHS IN THE LOW 90S...AND LOWS IN THE MID TO UPPER 70S.
.PREVIOUS LONG TERM (THURSDAY NIGHT - MONDAY)...
BY THURSDAY NIGHT...THE TROPICAL CYCLONE WILL BE WELL NORTHEAST OF
FLORIDA...OFF THE CAROLINA COAST...WITH SURFACE RIDGING BUILDING
BACK INTO SOUTHERN FLORIDA. THROUGH THE END OF THE WEEK AND INTO THE
WEEKEND...THE SURFACE RIDGE WILL LIFT INTO CENTRAL FLORIDA AS A MID
LEVEL RIDGE DEVELOPS OVER THE WESTERN ATLANTIC AND THE FLORIDA
STRAIGHTS. PLENTIFUL MOISTURE AND DAILY SEA BREEZE CIRCULATIONS WILL
LEAD TO SCATTERED AFTERNOON THUNDERSTORMS...MOSTLY OVER THE
INTERIOR. A FEW STORMS WILL LINGER INTO THE EARLY EVENING AND
OVERNIGHT HOURS...PARTICULARLY ALONG THE COAST AND OVER THE GULF
WATERS. TEMPERATURES WILL REMAIN SEASONABLE...WITH HIGHS IN THE LOW
90S...AND OVERNIGHT LOWS IN THE LOW TO MID 70S.
&&
.AVIATION...
DRY AIR WRAPPING AROUND TROPICAL STORM ARTHUR WILL KEEP RAIN
CHANCES LOW THROUGH 21Z...BUT CONVERGENCE ALONG THE COAST WILL
CAUSE ISOLATED TO SCATTERED CONVECTION 21Z TO 01Z. WILL ADD VCTS
TO COASTAL TAF SITES. OTHERWISE VFR THROUGH PERIOD.
&&
.MARINE...
TS ARTHUR WILL GRADUALLY SHIFT TO THE NORTH BY TOMORROW AND
NORTHEAST BY THURSDAY. WHILE NO TROPICAL IMPACTS ARE EXPECTED IN
THE EASTERN GULF...WINDS WILL CONTINUE TO BACK FROM THE NORTHWEST
TO A MORE WESTERLY ON SHORE DIRECTION AT 10 TO 15 KT BY WEDNESDAY
NIGHT. SEAS...REPORTED AT BUOY 40236...ARE CURRENTLY AROUND 2 FT
BUT EXPECTED TO INCREASE TO AROUND 3 TO 4 FT OFF SHORE AND 1-2 FT
NEAR SHORE BY THURSDAY. BY THE WEEKEND WEST TO SOUTHWEST WINDS
WILL RELAX TO 5 TO 10 KTS WITH DIMINISHING SEAS.
&&
.FIRE WEATHER...
HUMID CONDITIONS WILL KEEP FIRE WEATHER UNDER CRITICAL CONDITIONS.
&&
.HYDROLOGY...
ALAFIA RIVER CURRENTLY RUNNING AT 3.1 FT OR 93 CFS PUTTING IT AT
21 PERCENT OF NORMAL FOR THIS TIME OF YEAR. SIMILAR LOW FLOWS WERE
FOUND ON PARTS OF THE MANATEE RIVER AND THE MYAKKA RIVER.
&&
.CLIMATE...
THE TAMPA AIRPORT RECEIVED ONLY 1.77 INCHES OF RAIN IN JUNE MAKING
IT THE 5TH DRIEST JUNE ON RECORD. THE LOWEST JUNE RECORD IS 1.26 INCHES
SET IN 1918. FORT MYERS PAGE FIELD RECEIVED 2.48 INCHES IN JUNE
WHICH TIES FOR 2ND DRIEST JUNE ON RECORD. THE LOWEST JUNE RECORD
IS 1.99 INCHES 1980. SARASOTA RAINFALL WAS MUCH BETTER BUT STILL
1/2 INCH BELOW NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 93 78 91 / 20 20 10 40
FMY 77 94 76 93 / 20 20 10 30
GIF 76 94 76 92 / 30 30 20 40
SRQ 77 92 78 91 / 20 20 10 40
BKV 73 94 73 93 / 20 30 20 40
SPG 81 92 79 90 / 20 20 10 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...72/NOAH
UPPER AIR/MARINE...20/BARRON
DSS SUPPORT...09/RUDE
Hazardous weather outlook, Jul 1, 3:59 AM EST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
459 AM EDT TUE JUL 1 2014
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-020900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
459 AM EDT TUE JUL 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
TROPICAL DEPRESSION ONE IS POSITIONED JUST EAST OF CENTRAL
FLORIDA...AND WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
THIS AFTERNOON...ESPECIALLY OVER INTERIOR PORTIONS OF THE AREA.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...LOCALLY HEAVY RAINS...AND DEADLY LIGHTNING STRIKES.
...EXCESSIVE HEAT IMPACT...
TEMPERATURES CLIMBING INTO THE MID 90S COMBINED WITH HIGH HUMIDITY
LEVELS WILL CREATE HEAT INDICES IN THE 100 TO 105 DEGREE RANGE
THIS AFTERNOON. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTDOORS TODAY. WHEN POSSIBLE RESCHEDULE STRENUOUS ACTIVITIES TO
EARLY MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND MAKE SURE YOU DRINK PLENTY OF WATER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
...THUNDERSTORM IMPACT...
TROPICAL DEPRESSION ONE IS FORECAST TO MOVE NORTH JUST OFF THE
EAST COAST OF FLORIDA...WITH BANDS OF SCATTERED THUNDERSTORMS
MOVING THROUGH THE FLORIDA PENINSULA. THE HIGHEST RAIN CHANCES
THROUGH THURSDAY WILL BE OVER THE INTERIOR OF THE PENINSULA.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY
HEAVY RAINS...AND DEADLY LIGHTNING STRIKES.
...EXCESSIVE HEAT IMPACT...
HIGH HUMIDITY LEVELS COMBINED WITH TEMPERATURES CLIMBING INTO
THE 90S WILL CREATE HEAT INDICES IN THE 100 TO 105 DEGREE RANGE
EACH DAY DURING THE AFTERNOON HOURS. TAKE EXTRA PRECAUTIONS IF YOU
WORK OR SPEND TIME OUTDOORS. WHEN POSSIBLE RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR THE EVENING. KNOW THE SIGNS AND
SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT
AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND MAKE SURE YOU DRINK
PLENTY OF WATER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
FLEMING
In the hours before
Special weather statement, Jul 1, 4:17 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
517 PM EDT TUE JUL 1 2014
FLZ255-260-012145-
INLAND MANATEE-INLAND SARASOTA-
517 PM EDT TUE JUL 1 2014
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL MANATEE AND NORTH CENTRAL
SARASOTA COUNTIES...
AT 518 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR LAKE MANATEE STATE PARK...OR 15 MILES EAST
OF BRADENTON...MOVING SOUTH AT 20 MPH...WILL AFFECT RURAL CENTRAL
MANATEE COUNTY AND RURAL NORTHERN SARASOTA COUNTY...UNTIL 545 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2728 8218 2726 8240 2751 8239 2752 8232
TIME...MOT...LOC 2118Z 354DEG 16KT 2746 8233
Hail, Hillsborough
- When
- July 1, 4:17 PM EST
- Where
- Hillsborough County, 0.92 mi NW of Valrico
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 27.960, -82.260
A report was received from spotternetwork.org with hail that knocked the glasses off of a bystander. Additionally, the observer reported 20 MPH winds with the storm.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1, 20143 deaths · 1 event
- Tornadoes and Hail in Indiana, July 1, 20142 deaths · 1 injured · EF1 · 38 events
- Flash Flood and Lightning Strikes in Arkansas, July 1, 20141 death · $25,000 · 3 events
- Excessive Heat in Washington, July 1, 20141 death · 1 injured · 2 events
- Excessive Heat in Oregon, July 1, 20141 death · 1 injured · 1 event
- Flooding in Arkansas, July 1 to 17, 2014$13 million · 5 events
- Damaging Winds in Michigan, July 1, 2014$3.0 million · 74 kt wind · 2 events
- Wildfire in Nevada, July 1 to 10, 20142 injured · $175,000 · 2 events
- Drought in Texas, July 1 to 31, 2014$96,000 · 24 events
- Damaging Winds in Michigan, July 1, 2014$49,000 · 64 kt wind · 36 events
- Damaging Winds in Indiana, July 1, 2014$109,000 · 65 kt wind · 11 events
- Damaging Winds in New York, July 1, 2014$60,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519937.